Alert archive / North Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, NC

May 7, 2021Bladen County, North Carolina

NWS Wilmington, NC issued this special weather statement at May 7, 2021, 8:13 AM EDT for Bladen County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2021, 8:13 AM EDT (12:13 UTC)
Expired
May 7, 2021, 8:45 AM EDT
In force
32 min
Issued by
NWS Wilmington, NC

County Bladen County, NC

The radar

The Wilmington radar (KLTX), 98 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 0.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2021-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2021-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

316 
WWUS82 KILM 071213
SPSILM

Special Weather Statement
National Weather Service Wilmington NC
813 AM EDT Fri May 7 2021
 
NCZ087-096-071245-
Robeson NC-Bladen NC-
813 AM EDT Fri May 7 2021

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN ROBESON AND
NORTHWESTERN BLADEN COUNTIES UNTIL 845 AM EDT...

At 813 AM EDT, Doppler radar was tracking a strong thunderstorm over
Tolarsville, or 12 miles northeast of Lumberton, moving east at 15
mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
St. Pauls, Tobermory, Howellsville, Tolarsville, Duart, White Oak,
Jerome and Tar Heel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3485 7865 3476 7863 3469 7893 3481 7897
      3484 7891 3484 7890 3485 7885
TIME...MOT...LOC 1213Z 250DEG 14KT 3478 7887 

$$

VAO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at May 7, 7:19 AM EDT, 54 minutes earlier.

Area forecast discussion, May 7, 7:19 AM EDT, 54 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
719 AM EDT Fri May 7 2021

.SYNOPSIS...
Weak low pressure will lift north through the area Friday
morning, followed by high pressure on Saturday that will
migrate off of the southeast coast early Sunday. A cold front
will move through by Tuesday with brief high pressure to
follow. Low pressure will develop along lingering front to the
south lifting north across the area on Thursday.

&&

.NEAR TERM /THROUGH SATURDAY/...
Mid-level s/w trof to swing across the area today. Sfc low to
develop nearly overhead, along the NC-SC border near Little
River Inlet early this morning. The threat for convection will
occur from now, and eventually end from WSW to ENE by the mid-
afternoon hours. The ILM NC Counties will be the primary target
for scattered convection to occur, with the ILM SC CWA remaining
more widely scattered and closer to the NC_SC border. Model SkewTs
indicate CAPE to remain relatively below 1000 Joules, with DCAPE
values nearly the majority of this CAPE. WBZ values in the
6500-7500 ft range due to lowered freezing levels in the 7k to
8k foot range. Mentioned possible hail in the aviation
discussion for the ILM terminal and will mention it's
possibility in this discussion. For the HWO, will mention hail
and wind gusts for possible strong to severe tstorm threat in a
small window mainly across the ILM NC CWA thru mid afternoon.
SPC has NC CWA within a Marginal SVR risk. For max temps today,
went with 1 or 2 degrees hier than MOS consensus. Breezy W to NW
winds will 1st develop over the SC CWA then translate across
the NC CWA this aftn as the sfc low intensifies as it exits well
offshore.

Skies will clear out quickly from mid to late this aftn as
the trof axis swings east of the area. Will be under NW flow
aloft tonight thru Sat, scouring out any moisture that makes it
across the Appalachians. Subsidence aloft should also become
more apparent with time, further eliminating cloud development
especially later tonight into Sat. Stayed close to a max temp
consensus with models for Sat.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
High pressure will be shifting off the Fl coast Sat night while
a trough moves off the Northeast coast. Looks like a weak
trough will drop south with winds shifting from W to N. By Sun
morning, high pressure will move farther offshore as warm front
lifts north with an increasing warmer and more humid return
flow. Should see some mid to high clouds increasing through the
day, but no pcp through the period. Temps will reach into the
80s most places with dewpoints increasing a good 10 to 15
degrees Sun into Sun night. This will keep above normal temps
into Sun night.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Southerly return flow continues into Monday with an increasing
chc of shwrs in a warm and humid air mass ahead of a cold front.
The front will drop south by Tues with high pressure building in
behind it. This should bring drier and cooler air with temps
dropping from the 80s on Mon down a good 5 degrees below normal
with temps down near 70 into midweek. High pressure will shift
off the coast Wed night into Thurs as low pressure develops
along lingering front to the south. The low will lift northward
with decent chc of rain for Thurs. High pressure will build in
behind exiting low for Fri. Temps will warm back to normal by
Thurs in an increasingly warm and humid air mass.

&&

.AVIATION /11Z FRIDAY THROUGH TUESDAY/...
Lingering patchy low stratus across inland NE SC will dissipate
quickly this morning. Scattered thunderstorms possible across
SE NC this morning through early afternoon, with chance of
intermittent MVFR ceilings at LBT and ILM. Some thunderstorms
may produce hail small, possibly large, hail. Gusty WNW winds
will develop by late morning across NE SC and early afternoon
for SE NC as low pressure offshore exits to the northeast. Skies
will be mostly clear for NE SC by afternoon hours, and clear
for SE NC in the evening. NW winds back to westerly overnight
around 5 kts.

Extended Outlook...Predominantly VFR through Sunday with gusty
NW winds expected Sat and gusty S winds developing Sun. Cold
front approaches Monday with chance for sub-VFR conditions and
precipitation through early Tuesday.

&&

.MARINE...
Through Saturday...
SCA posted for all waters for this afternoon through atleast
midnight tonight. May extend it longer for the waters north of
Cape Fear NC due to the tighter gradient taking longer to relax.
Sfc low developing near Little River Inlet this morning will
race ENE to well offshore from Cape Hatteras by sunset. In it's
wake, the sfc pg will tighten along with a cool surge this
afternoon into this evening. The sfc pg relaxes enough later
tonight to diminish winds below SCA thresholds. And this will
persist thru Sat, with SW winds hovering in the 10-20 kt range
with a few gusts up to 25 kt in the morning. Seas will initially
this morning will be driven by a pseudo or fresh swell around 2
ft exhibiting 6 second periods. Offshore wind driven waves will
become the dominant player, running at 3 to 5 second periods
once those W to NW winds kick up later today.

Saturday night through Tuesday...
Trough may drop southward with winds possibly going around to
the N briefly before a southerly return flow develops into
Sunday as high pressure shifts farther off the coast. Lighter
and more variable winds Sat night into Sun will allow seas to
drop below 3 ft before rising steadily in increasing southerly
push Sun night into early Mon. Seas may reach to near or just
over advisory criteria by early Mon. A cold front will move
through early Tues with a shift to northerly winds. Seas in the
3 to 5 ft range will drop into midweek as high pressure builds
in.

&&

.FIRE WEATHER...
Have re-issued the FDS for today with no changes from previous
Fire Wx discussion. Will likely need to coordinate with various
state forestries for the potential of issuing another FDS for
Sat.

Previous Discussion from Thu Afternoon...
After coordination with our forestry partners and surrounding
offices, have issued Fire Danger Statement(FDS) for tomorrow
when dry surge of NW winds occurs. Left Brunswick/Pender/New
Hanover for now given RH values higher and better precip chances
there. Enhanced fire danger possible again on Saturday. RH
values currently look a little lower on Sat but winds should
diminish so will be borderline. However, given very dry fuels it
will need to be reevaluated for future product potential.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...Small Craft Advisory from noon today to midnight EDT tonight
     for AMZ252-254-256.
     Small Craft Advisory from 3 PM this afternoon to 3 AM EDT
     Saturday for AMZ250.

&&

SYNOPSIS...ILM
NEAR TERM...DCH/MCW
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...VAO
MARINE...DCH/RGZ
FIRE WEATHER...
Hazardous weather outlook, May 7, 3:50 AM EDT, 4 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
350 AM EDT Fri May 7 2021

NCZ087-096-099-081000-
Robeson-Bladen-Columbus-
350 AM EDT Fri May 7 2021

...FIRE DANGER STATEMENT IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Isolated strong to severe thunderstorms are possible through early
afternoon. Large Hail and Damaging wind gusts are the primary
concerns.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Fire Danger Statement.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ105-107-109-081000-
Inland Pender-Inland New Hanover-Inland Brunswick-
350 AM EDT Fri May 7 2021

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Isolated strong to severe thunderstorms are possible through early
afternoon. Large Hail and Damaging wind gusts are the primary
concerns.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-081000-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-
350 AM EDT Fri May 7 2021

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Isolated strong to severe thunderstorms are possible through early
afternoon. Large Hail and Damaging wind gusts are the primary
concerns.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ017-023-024-032-033-039-055-058-059-081000-
Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg-
Inland Georgetown-Central Horry-Northern Horry-
350 AM EDT Fri May 7 2021

...FIRE DANGER STATEMENT IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Fire Danger Statement.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ054-056-081000-
Coastal Horry-Coastal Georgetown-
350 AM EDT Fri May 7 2021

...FIRE DANGER STATEMENT IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Fire Danger Statement.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ252-254-256-081000-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
350 AM EDT Fri May 7 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT
TONIGHT...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

For Sunday Night into Monday...
Small Craft Advisory conditions possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-081000-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
350 AM EDT Fri May 7 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM
EDT SATURDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

For Sunday Night into Monday...
Small Craft Advisory conditions possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

dch

In the hours before

Special weather statement, May 7, 4:05 AM EDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Wilmington NC
405 AM EDT Fri May 7 2021

NCZ087-096-099-SCZ017-023-024-032-033-039-054>056-058-059-080000-
Robeson-Bladen-Columbus-Marlboro-Darlington-Dillon-Florence-
Marion-Williamsburg-Coastal Horry-Inland Georgetown-
Coastal Georgetown-Central Horry-Northern Horry-
Including the cities of Lumberton, Elizabethtown, Bladenboro,
Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Bennettsville,
McColl, Hartsville, Darlington, North Hartsville, Dillon,
Florence, Marion, Mullins, Kingstree, Myrtle Beach, Socastee,
North Myrtle Beach, Garden City, Little River, Andrews,
Georgetown, Murrells Inlet, Conway, Longs, Bucksport, Loris,
Green Sea, and Aynor
405 AM EDT Fri May 7 2021

...ELEVATED FIRE DANGER IN EFFECT FROM NOON EDT TODAY THROUGH
THIS EVENING...

The combination of low fuel moistures, low relative humidity, and
gusty W TO NW winds will lead to elevated fire danger conditions
this afternoon through early this evening. Conditions will be
favorable for outdoor fires to grow quickly, potentially to
quickly become uncontrollable.

Elevated fire danger conditions may also redevelop on Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please refer to your local burn permitting authorities on whether
you can burn. If you do, you are advised to use extreme caution.

&&

dch
Special weather statement, May 7, 7:35 AM EDT, 38 minutes before
Special Weather Statement
National Weather Service Wilmington NC
735 AM EDT Fri May 7 2021

NCZ087-071230-
Robeson NC-
735 AM EDT Fri May 7 2021

...SPECIAL WEATHER STATEMENT FOR NORTHERN ROBESON COUNTY UNTIL 830 AM
EDT...

At 735 AM EDT, Doppler radar was tracking a strong thunderstorm over
Red Springs, moving east at 25 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Red Springs, Maxton, St. Pauls, Wakulla, Rex, Prospect, Shannon,
Parkton, Rennert and Lumber Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3490 7894 3488 7892 3486 7893 3479 7888
      3471 7934 3473 7937 3477 7933 3482 7936
      3484 7935 3483 7919 3495 7903
TIME...MOT...LOC 1135Z 258DEG 23KT 3484 7917

VAO
Special weather statement, May 7, 8:13 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington NC
813 AM EDT Fri May 7 2021

NCZ087-096-071245-
Robeson NC-Bladen NC-
813 AM EDT Fri May 7 2021

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN ROBESON AND
NORTHWESTERN BLADEN COUNTIES UNTIL 845 AM EDT...

At 813 AM EDT, Doppler radar was tracking a strong thunderstorm over
Tolarsville, or 12 miles northeast of Lumberton, moving east at 15
mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
St. Pauls, Tobermory, Howellsville, Tolarsville, Duart, White Oak,
Jerome and Tar Heel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3485 7865 3476 7863 3469 7893 3481 7897
      3484 7891 3484 7890 3485 7885
TIME...MOT...LOC 1213Z 250DEG 14KT 3478 7887

VAO

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 3:47 AM EDTSmall Craft AdvisoryILM20 hr
May 7, 5:47 AM EDTSpecial Marine WarningILM28 min
May 7, 5:55 AM EDTSpecial Marine WarningILM20 min
May 7, 7:35 AM EDTSpecial Weather StatementILMRobeson55 min
May 7, 8:26 AM EDTSpecial Weather StatementILMRobeson34 min
May 7, 8:41 AM EDTSpecial Weather StatementILMBladen64 min
May 7, 8:47 AM EDTSevere Thunderstorm WarningILMBladen28 min
May 7, 8:57 AM EDTSpecial Weather StatementILMBladen33 min
May 7, 9:06 AM EDTSevere Thunderstorm WarningILMBladen25 min
May 7, 9:28 AM EDTSpecial Weather StatementILMBladen47 min
May 7, 10:01 AM EDTSpecial Weather StatementILMNew Hanover, Pender59 min
May 7, 10:27 AM EDTSevere Thunderstorm WarningILMBrunswick, New Hanover, Pender33 min
May 7, 10:41 AM EDTSpecial Marine WarningILM49 min
May 7, 11:31 AM EDTSpecial Marine WarningILM29 min
May 7, 3:30 PM EDTFire Weather WatchILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson15 hr
May 7, 3:44 PM EDTSpecial Weather StatementILMRobeson31 min
May 7, 3:59 PM EDTSpecial Weather StatementILMBrunswick61 min
May 7, 4:38 PM EDTSpecial Marine WarningILM37 min
May 7, 4:40 PM EDTSpecial Weather StatementILMNew Hanover20 min

Nearby

Special Weather Statements in North Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.